MAUDE Adverse Event Report: NEUROPACE, INC. NEUROPACE RNS SYSTEM

NEUROPACE, INC. NEUROPACE RNS SYSTEM
Model Number DL-330-10-K
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Pain (1994); Peripheral Nervous Injury (4414)
Date of Event 06/07/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).The explanted lead was not returned to neuropace.
 
Event or Problem Description
The patient underwent initial placement of the rns system in (b)(6) 2020.Starting (b)(6) 2021, the patient reported a sensation of pain around the incision.The area was palpated by the epileptologist and an x-ray was performed; however no cause for the source of pain was identified.On (b)(6) 2021, the patient underwent exploratory surgery.No signs of infection or issues with product fixation were noted.The lead fixation plate was replaced prophylactically and a small amount of bone was smoothed to allow the lead located closest to the area of the pain to sit flush.On (b)(6) 2021, the treating epileptologist reported that the pain was still ongoing.The patient underwent unknown pain control injections at their primary physician's office (date and type of injection not reported).On (b)(6) 2021, the patient was seen by the treating clinician and reported that the pain continued to persist at and around the incision site.Additional interventions at that time included a local anesthetic and steroid injection.A possible route cause of the pain was identified as a small neuroma at the incision site, but was not confirmed.The patient was prescribed oral pain medications on (b)(6) 2021 due to continued pain.On (b)(6) 2021, it was reported to neuropace that the patient underwent explant of the lead located in the area of the pain on (b)(6) 2021.A previously implanted but non-connected lead was then connected to the rns neurostimulator.A biopsy was performed at the time of surgery, which confirmed the presence of a neuroma in the area of pain.The neuroma was removed during the june procedure and the pain was resolved completely.The neuroma was not identified as a pre-existing condition but is believed to be related to the surgical procedure to implant the rns system.

Brand Name
NEUROPACE RNS SYSTEM
Common Device Name
NEUROPACE RNS SYSTEM
Manufacturer (Section D)
NEUROPACE, INC.
455 n. bernardo ave.
mountain view CA 94043
MDR Report Key12232792
Report Number3004426659-2021-00038
Device Sequence Number17084026
Product Code PFN
UDI-Device Identifier00855547005045
UDI-Public010085554700504517220912
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P100026
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/23/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device No Information
Device Model NumberDL-330-10-K
Device Catalogue Number1007605
Device Lot Number28937-1-1-1
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/29/2021
Initial Report FDA Received Date07/27/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age41 YR